Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Not every minimal Hausdorff space is $ e$-compact


Author: R. M. Stephenson
Journal: Proc. Amer. Math. Soc. 52 (1975), 381-389
MSC: Primary 54D25
DOI: https://doi.org/10.1090/S0002-9939-1975-0423296-4
MathSciNet review: 0423296
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A topological space $ X$ is said to be $ e$-compact with respect to a dense subset $ D$ provided either of the following equivalent conditions is satisfied: (i) every open cover of $ X$ has a finite subcollection which covers $ D$; (ii) every ultrafilter on $ D$ converges to a point of $ X$. If there exists a dense subset with respect to which a space $ X$ is $ e$-compact, then $ X$ is called $ e$-compact.$ ^{1}$

Two problems recently raised by S. H. Hechler are the following. (a) Is every minimal Hausdorff space $ e$-compact? (b) If there exists a Hausdorff space which is $ e$-compact with respect to a space $ D$, must $ D$ be completely regular? The main purpose of this paper is to provide a negative answer to (a) and to present some results which the author hopes will be of use in the solution to (b). These results can also be used to obtain a construction of $ \beta X$ for certain completely regular Hausdorff spaces $ X$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D25

Retrieve articles in all journals with MSC: 54D25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0423296-4
Keywords: Stone-Čech compactifications, Banaschewski minimal Hausdorff completions, absolutely closed spaces, $ e$-compact spaces
Article copyright: © Copyright 1975 American Mathematical Society